MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7139
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 1.50mm x 20mm emerge push balloon catheter was selected to use.However, during insertion, immediate resistance was felt while putting the balloon into the y-adapter and guide catheter and the balloon broke when pulled back.The device was removed from the patient and the procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 93cm distal of the strain relief.The balloon was tightly folded.Microscopic inspection revealed tip damage.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported broken shaft as the hypotube was separated.

Brand Name
EMERGE PUSH
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11402224
Report Number2134265-2021-02693
Device Sequence Number4275165
Product Code LOX
UDI-Device Identifier08714729806035
UDI-Public08714729806035
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Model Number7139
Device Catalogue Number7139
Device Lot Number0023109663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1